Flash Flood, Grant
- When
- March 30, 8:00 AM CST to 9:30 AM CST
- Where
- Grant County, Countywide
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.290, -92.424 (the zone’s center; the record gives no point)
Heavy rainfall caused flash flooding to occur in some areas. Several county roads were under water for a brief period of time.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
Heavy rainfall caused flash flooding to occur in some areas. Several county roads were under water for a brief period of time.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Mar 30, 4:44 AM CST, 3 hours 16 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 444 AM CST SAT MAR 30 2002 PROBLEM OF THE DAY CONTINUES TO BE FRONT...THUNDERSTORMS AND HEAVY RAINFALL CHANCES. CURRENT KLZK RADAR SHOWS SHOWERS AND THUNDERSTORMS SPREADING ACROSS MUCH OF ARKANSAS. RAIN WILL CONTINUE ALL DAY ACROSS THE AREA. BEST CHANCES OF RAIN WILL BE CENTRAL AND SOUTH. WITH ABUNDANT GULF MOISTURE AVAILABLE...HEAVY RAINFALL WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT...MAINLY CENTRAL AND SOUTH. HAVE DECIDED TO INCREASE THE AREAL EXTENT OF THE FLASH FLOOD WATCH...EXTENDED IT FURTHER NORTH. WITH COLD FRONT ACROSS SOUTHERN ARKANSAS SOME SEVERE STORMS ARE POSSIBLE ALONG THE FRONT. COLD FRONT WILL PULL OUT OF THE AREA ON SUNDAY. PRECIP SHOULD END ACROSS THE AREA BY SUNDAY AFTERNOON. DRY CONDITIONS ARE IN STORE FOR SUNDAY NIGHT THROUGH MONDAY NIGHT. THE NEXT FRONT COMES THROUGH ON TUESDAY AND BRINGS THE NEXT QUICK CHANCE OF THUNDERSTORMS. WEDNESDAY THROUGH FRIDAY WILL BE DRY. TEMPERATURES WILL BE STEADY OR SLOWLY FALLING TODAY. STAYED CLOSE TO THE FWC GUIDANCE. .LZK...FLASH FLOOD WATCH FOR TODAY AND TONIGHT FOR CENTRAL AND SOUTH ZONES ARZ016-025-032>034-043>047-021-022-030-031-037>042-23-024-052 053-062-066-067-054-055-056-057-064-065-063-068-069.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
600 AM CST SAT MAR 30 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0425 AM SOCIAL HILL AR .75 INCH HAIL
03/30/02 HOT SPRING REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0433 AM MALVERN AR .75 INCH HAIL
03/30/02 HOT SPRING HAIL COVERED THE
GROUND. REPORTED BY
FIRE AND RESCUE.ARZ040>047-052>057-062>069-301930- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 720 AM CST SAT MAR 30 2002 ...RISK OF SEVERE WEATHER TODAY AND TONIGHT... THERE IS A MODERATE RISK OF SEVERE WEATHER OVER SOUTH ARKANSAS... GENERALLY SOUTH OF A LINE FROM GURDON TO DEWITT. MEANWHILE...THERE IS A SLIGHT RISK OF SEVERE WEATHER TO THE SOUTH OF A MENA TO LITTLE ROCK TO BRINKLEY LINE. A COLD FRONT THAT MOVED ACROSS ARKANSAS LAST NIGHT AND EARLY THIS MORNING...WAS LOCATED OVER NORTHERN LOUISIANA AT SUNRISE. THE FRONT IS FORECAST TO REMAIN STATIONARY TODAY AND TONIGHT. MEANWHILE...SEVERAL LOW PRESSURE SYSTEMS ALOFT WILL MOVE ACROSS THE REGION OVER THE NEXT 24 HOURS. THIS WILL RESULT IN PERIODS OF SHOWERS AND THUNDERSTORMS OVER CENTRAL AND SOUTHERN ARKANSAS. SOME OF THE THUNDERSTORMS HAVE THE POTENTIAL TO REACH SEVERE LEVELS. THE MAIN THREAT OF SEVERE WEATHER TODAY AND TONIGHT WILL BE DAMAGING WINDS AND LARGE HAIL. IF THE FRONTAL SYSTEM MOVES BACK NORTHWARD INTO SOUTH ARKANSAS...AN ISOLATED TORNADO CANNOT BE RULED OUT. ACTIVATION OF STORM SPOTTERS...AMATEUR RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL MAY BE REQUIRED LATER TODAY OR TONIGHT. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST WEATHER INFORMATION FROM YOUR NATIONAL WEATHER SERVICE. 44
The Little Rock radar (KLZK), 63 km away, was scanning. The volume nearest the first event began at 13:58 UTC.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2002Every state in 2002This day in weather historyWarnings in Arkansas, March 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5287172.